MAUDE Adverse Event Report: ETHICON INC. SURGICEL NU-KNIT HEMO2,5X7,5CM; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL NU-KNIT HEMO2,5X7,5CM; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1941
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but no information is available: the patient demographic info: age, gender, weight, bmi at the time of index procedure? no further information is available.The diagnosis and indication for the hepatectomy? no further information is available.Relevant patient history? no further information is available.Any concurrent use of other products? no further information is available.Where was the surgicel used (on what tissue)? no further information is available.How much surgicel was used during the procedure? no further information is available.What were current symptoms following the index surgical procedure? onset date? no further information is available.Were cultures performed? if yes, results? no further information is available.Has any surgical or medical intervention been performed for the infection? no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event? no further information is available.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? no further information is available.What is the patient¿s current status? no further information is available.We tried to get additional information regarding this case but the surgeon didn't cooperate us at all.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a hepatectomy on (b)(6) 2019 and an absorbable hemostat was used.An infection occurred.The absorbable hemostat was left in the abdominal cavity as it was for hemostasis during wound closure because the device would be absorbed.The patient was discharged from the hospital.Additional information was requested.

Brand Name
SURGICEL NU-KNIT HEMO2,5X7,5CM
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8877309
Report Number2210968-2019-85339
Device Sequence Number2048664
Product Code LMG
UDI-Device Identifier10705031002968
UDI-Public10705031002968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1941
Device Lot NumberMPE3431
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;